MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/120-30
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 with duraply.
 
Event or Problem Description
The patient was initially implanted with a afx bifurcated stent graft, and two (2) vela infrarenal stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial implant, a computed tomography angiography (cta) identified a type 1b endoleak with aneurysm enlargement.The physician elected to treat the patient by implanting (2) limb stent grafts.Reportedly, the patient is doing well and leak was resolved.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak of the left common iliac artery and growth were confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type ib endoleak of the left common iliac artery is due to the off label left common iliac artery angulation of 93 degrees which should be equal to or less than 90.The final patient status was discharged on the first post operative day home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 with duraply.Corrections: h6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a afx bifurcated stent graft, and two (2) vela suprarenal stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial implant, a computed tomography angiography (cta) identified a type 1b endoleak with aneurysm enlargement.The physician elected to treat the patient by implanting (2) limb stent grafts.Reportedly, the patient is doing well and leak was resolved.As of date, there have been no additional patient sequelae reported.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11233585
Report Number3008011247-2021-00008
Device Sequence Number4017783
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)191004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2019
Device Model NumberBEA28-110/120-30
Device Lot Number1994187001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT#1987197007; VELA SUPRARENAL, LOT#1993266007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR